Alert archive / Arkansas / Wind Advisories in 2024
Wind Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jan 8, 2024, 9:06 AM CST for 4 counties in Arkansas; Creek County, Okfuskee County, Pawnee County, Oklahoma. It took effect at Jan 8, 2024, 2:00 PM CST. It was in force for 10 min.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 9:06 AM CST (15:06 UTC)
- In effect from
- Jan 8, 2024, 2:00 PM CST
- Expired
- Jan 8, 2024, 2:10 PM CST
- In force
- 10 min
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Creek County, OK, Okfuskee County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS74 KTSA 081506 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 906 AM CST Mon Jan 8 2024 ARZ001-002-010-011-082300- /O.UPG.KTSA.WI.Y.0001.000000T0000Z-240108T2300Z/ /O.NEW.KTSA.HW.W.0001.240108T1506Z-240108T2000Z/ /O.NEW.KTSA.WI.Y.0002.240108T2000Z-240108T2300Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 906 AM CST Mon Jan 8 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM CST THIS AFTERNOON... * WHAT...For the High Wind Warning, southeast winds 25 to 35 mph with gusts up to 60 mph. For the Wind Advisory, southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Benton, Carroll, Washington AR and Madison Counties. * WHEN...For the High Wind Warning, until 2 PM CST this afternoon. For the Wind Advisory, from 2 PM to 5 PM CST this afternoon. * IMPACTS...Sustained wind speeds of at least 40 mph or gusts of 58 mph or more will lead to property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ019-020-029-OKZ049-053>076-082300- /O.CON.KTSA.WI.Y.0001.000000T0000Z-240108T2300Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 906 AM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
196 WWUS74 KTSA 081903 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 103 PM CST Mon Jan 8 2024 OKZ054-059-064-065-082300- /O.CAN.KTSA.WI.Y.0001.000000T0000Z-240108T2300Z/ /O.EXA.KTSA.WI.Y.0002.240108T2000Z-240108T2300Z/ Osage-Pawnee-Creek-Okfuskee- Including the cities of Pawhuska, Pawnee, Sapulpa, and Okemah 103 PM CST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southeast winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Osage, Pawnee, Creek and Okfuskee Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-082300- /O.CON.KTSA.HW.W.0001.000000T0000Z-240108T2000Z/ /O.CON.KTSA.WI.Y.0002.240108T2000Z-240108T2300Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 103 PM CST Mon Jan 8 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...For the High Wind Warning, southeast winds 20 to 25 mph with gusts up to 55 mph. For the Wind Advisory, southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Benton, Carroll, Washington AR and Madison Counties. * WHEN...For the High Wind Warning, until 2 PM CST this afternoon. For the Wind Advisory, until 5 PM CST this afternoon. * IMPACTS...Sustained wind speeds of at least 40 mph or gusts of 58 mph or more will lead to property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ019-020-029-OKZ049-053-055>058-060>063-066>076-082300- /O.CON.KTSA.WI.Y.0001.000000T0000Z-240108T2300Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Washington OK- Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 103 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southeast winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
485 WWUS74 KTSA 081928 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 128 PM CST Mon Jan 8 2024 OKZ054-059-064-065-082030- /O.CAN.KTSA.WI.Y.0002.240108T2000Z-240108T2300Z/ Osage-Pawnee-Creek-Okfuskee- Including the cities of Pawhuska, Pawnee, Sapulpa, and Okemah 128 PM CST Mon Jan 8 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts to 30-35 mph are still possible through this afternoon. $$ OKZ049-053-055>057-060>062-066>068-070-071-073>075-082030- /O.CAN.KTSA.WI.Y.0001.000000T0000Z-240108T2300Z/ Pushmataha-Choctaw-Washington OK-Nowata-Craig-Tulsa-Rogers-Mayes- Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Pittsburg-Haskell- Latimer- Including the cities of Antlers, Clayton, Hugo, Bartlesville, Nowata, Vinita, Tulsa, Claremore, Pryor, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, McAlester, Stigler, and Wilburton 128 PM CST Mon Jan 8 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts to 30-35 mph are still possible through this afternoon. $$ ARZ001-002-010-011-082300- /O.CON.KTSA.HW.W.0001.000000T0000Z-240108T2000Z/ /O.CON.KTSA.WI.Y.0002.240108T2000Z-240108T2300Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 128 PM CST Mon Jan 8 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...For the High Wind Warning, southeast winds 20 to 25 mph with gusts up to 55 mph. For the Wind Advisory, southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Benton, Carroll, Washington AR and Madison Counties. * WHEN...For the High Wind Warning, until 2 PM CST this afternoon. For the Wind Advisory, until 5 PM CST this afternoon. * IMPACTS...Sustained wind speeds of at least 40 mph or gusts of 58 mph or more will lead to property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ019-020-029-OKZ058-063-069-072-076-082300- /O.CON.KTSA.WI.Y.0001.000000T0000Z-240108T2300Z/ Crawford-Franklin-Sebastian-Ottawa-Delaware-Adair-Sequoyah- Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Miami, Grove, Jay, Stilwell, Sallisaw, and Poteau 128 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southeast winds 10 to 20 mph with gusts up to 50 mph. * WHERE...In Arkansas, Crawford, Franklin and Sebastian Counties. In Oklahoma, Ottawa, Delaware, Adair, Sequoyah and Le Flore Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
180 WWUS74 KTSA 082010 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 210 PM CST Mon Jan 8 2024 ARZ001-002-010-011-082115- /O.CAN.KTSA.WI.Y.0002.000000T0000Z-240108T2300Z/ /O.EXP.KTSA.HW.W.0001.000000T0000Z-240108T2000Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 210 PM CST Mon Jan 8 2024 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WARNING HAS EXPIRED... Winds may still gust to 35 mph through the afternoon. $$ ARZ019-020-029-OKZ058-063-069-072-076-082115- /O.CAN.KTSA.WI.Y.0001.000000T0000Z-240108T2300Z/ Crawford-Franklin-Sebastian-Ottawa-Delaware-Adair-Sequoyah- Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Miami, Grove, Jay, Stilwell, Sallisaw, and Poteau 210 PM CST Mon Jan 8 2024 ...WIND ADVISORY IS CANCELLED... Winds may still gust to 35 mph through the afternoon. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:53 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 8, 5:53 AM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
553 AM CST Mon Jan 8 2024
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 323 AM CST Mon Jan 8 2024
A mid-level low currently over New Mexico this morning, is expected
to intensify and move into the Plains today. With strong isentropic
lift over the area in advance of the strengthening storm system, showers
will become widespread across the area this morning before tapering off
from the west to east this afternoon as a dry slot moves into the area.
There will be enough instability for isolated to scattered storms this
morning into early afternoon. Rainfall amounts will generally be in the
one-half to one inch range with locally higher amounts possible thanks to
the above normal precipitable water values. In addition to the showers and
storms, strong gusty southeast winds of 40-50 mph are expected today as the
associated surface low moves into the Texas/Oklahoma Panhandles. A wind
advisory is in effect for all of eastern Oklahoma and western Arkansas from
7 am this morning until 5 pm.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 323 AM CST Mon Jan 8 2024
After a relative lull in the precipitation this evening, the chances of
light precipitation pick up overnight, mainly north of I-40, as the
mid-level low moves across northeast oklahoma into southwest Missouri.
This wrap around precipitation will start as rain and gradually transition
to snow across northeast Oklahoma and northwest Arkansas. Minor accumulations
of snow will be possible late tonight into Tuesday across portions of
northeast Oklahoma and northwest Arkansas with a 20-30% chance
of minor impacts. The higher elevations of northwest Arkansas are forecast
to see around an inch of accumulation. A winter weather advisory may be needed
for portions of the area during this time-frame. In addition to the precipitation
later tonight into Tuesday, the winds will again increase across the area. This
time from the northwest. Wind gusts of up to around 40 mph will be possible
across portions of the area. Another wind advisory may be needed for portions
of the area during this time.
After a chilly day on Tuesday, temperatures rebound above normal Wednesday
and Thursday before a significant cold front moves through the region
Thursday night. There continues great variation in the model guidance on
the initial surge of cold air into the region. This will play a role in
the precipitation type across the area Thursday night into Friday as a
mid-level shortwave pivots across the Plains behind the cold front. There
is currently a 40-50 percent chance of minor impacts from winter weather
with this feature. Stay tuned.
It does look more likely that there could be an extended period of temperatures
below freezing as we move through the weekend and into early next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 553 AM CST Mon Jan 8 2024
Challenging aviation forecast this morning as strong storm system
moves into the region today into tonight. Ongoing widespread rain
showers, with a few embedded thunderstorms, at E OK TAF sites will
spread east into W AR by mid morning including LLWS in association
with 40-45kt low level jet. Brief IFR conditions will be likely
with any of the stronger thunderstorm activity including gusty
winds. Heavier precipitation is expected to shift east of E OK TAF
sites in the 18-19Z time frame and W AR terminals around 20-21Z
with the gusty winds decreasing. As upper low shifts into the
OK/TX panhandles, dry slot expected to overspread SE OK/NW AR mid
to late afternoon with VFR ceilings. Wrap around low clouds will
again overspread NE OK/NW AR after midnight as upper low lifts
into northeast Oklahoma with a few snow showers possible at KBVO
late in the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 31 38 25 / 100 40 10 0
FSM 46 35 38 26 / 100 30 30 0
MLC 50 31 41 26 / 100 20 10 0
BVO 46 29 37 20 / 100 60 10 0
FYV 46 32 35 21 / 90 50 60 10
BYV 43 34 35 23 / 90 60 70 10
MKO 46 32 37 24 / 90 20 20 0
MIO 45 32 34 21 / 100 60 50 10
F10 48 30 39 25 / 100 20 10 0
HHW 50 32 42 26 / 100 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 5 PM CST this afternoon for OKZ049-053>076.
AR...Wind Advisory until 5 PM CST this afternoon for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...12Hazardous weather outlook, Jan 8, 4:59 AM CST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 459 AM CST Mon Jan 8 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 AM CST Mon Jan 8 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...This morning. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Parts of Osage and Pawnee Counties in northeast Oklahoma. ONSET...Late tonight. Additional Accumulations in Later Periods. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Southeast winds are expected to gusts to 40 to 50 mph across eastern Oklahoma and western Arkansas today as a low pressure system approaches the region. A wind advisory is in effect through 5 pm today for all of eastern Oklahoma and western Arkansas. Rain showers will become widespread across the area this morning and continue through the area through this afternoon before taping off from west to east. Isolated to scattered thunderstorms will also be possible through early afternoon with enhanced wind gusts anticipated with stronger showers/storms. After a relative lull in the precipitation this evening, light precipitation will pick back up overnight as moisture wraps around the back side of the storm system. This precipitation will likely start as rain with a gradual transition to snow expected. Minor accumulations of snow will be possible across portions of Osage and Pawnee Counties in northeast Oklahoma late tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Winter Weather Potential...High Wind Potential. WEDNESDAY...High Wind Potential. THURSDAY...Winter Weather Potential...High Wind Potential. FRIDAY...Winter Weather Potential...High Wind Potential...Dangerous Wind Chill Potential. SATURDAY...High Wind Potential...Dangerous Wind Chill Potential. SUNDAY...Dangerous Wind Chill Potential. EXTENDED DISCUSSION... The transition to snow will continue across northeast Oklahoma and northwest Arkansas Tuesday morning with light snow continuing across northwest Arkansas into Tuesday afternoon. While the heaviest snow will remain north of the region, snow amounts up to one inch are forecast over parts of far northeast Oklahoma and northwest Arkansas. Locally higher amounts are possible in the higher terrain of far northwest Arkansas. Precipitation should taper off from west to east during the day Tuesday. Another round of wintry weather is possible late week as a surge of cold air moves into the area. In addition to the winter weather potential, there is potential for much colder conditions with dangerous wind chills for the upcoming weekend. There remains much uncertainty with the late week storm system, and the forecast will continue to be refined through the week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jan 8, 8:57 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
857 AM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM Non-Tstm Wnd Gst 3 NE Highfill 36.29N 94.32W
01/08/2024 M61 MPH Benton AR ASOS
KXNA observation.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:06 AM CST | High Wind Warning | TSA | Benton, Carroll, Madison, Washington | 5 hr |
| Jan 8, 1:24 PM CST | Winter Weather Advisory | TSA | Benton, Carroll, Madison, Washington | 26 hr |
| Jan 8, 2:39 PM CST | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 27 hr |
Nearby
Wind Advisories in Arkansas, 2024Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.